North Dakota, 2007

Flooding in North Dakota, March 24 to 31, 2007

March 24 to 31, 2007 · NWS FGF · 3 events in 3 counties and zones

Melting snow and light rain at the end of the month brought a minor early spring rise on Devils Lake. 10 feet MSL.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

Melting snow and light rain at the end of the month brought a minor early spring rise on Devils Lake. The lake level at the end of the month was about 1447.30 feet MSL, after starting out around 1447.10 feet MSL. Most of this slight rise occurred after the 29th. Stump Lake also showed a slight rise toward the end of March. Stump Lake started the month around 1444.60 feet MSL and ended the month around 1444.90 feet MSL.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Mar 23, 7:30 PM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Mar 23, 7:30 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
830 PM CDT FRI MAR 23 2007

FORECAST CHALLENGE CONCERNS MAINLY PCPN TRENDS AND TEMPERATURES.

VIGEROUS SHORT WAVE TRACKING ACROSS INTERNATIONAL BORDER AREA ATTM.
MAIN UPPER SUPPORT WITH FEATURE CONFINED TO NORTHERN FA AND KMVX-88D
SHOWING STRONGEST RETURNS OVER FAR NW MN TRACKING EAST AROUND 30KT.
DEEP LAYERED RH REMAINS SOMEWHAT LIMITED WITH LOW LEVELS REMAINING
FAIRLY DRY FROM MODEL SOUNDINGS. ALONG AND SOUTH OF HIGHWAY 2 MAINLY
VIRGA WITH MAYBE UP TO A TENTH INCH AMOUNTS IN HEAVIER BANDS ACROSS
FAR NORTHERN MN THIS EVENING. BACK EDGE OF PCPN CLOSE TO EXITING E
ND AND SHOULD CLEAR REMAINDER OF NW MN AROUND 06Z. WILL ADJUST
TIMING ACCORDINGLY IN FORECAST GRIDS. BACK EDGE OF CLEARING INTO NW
FA WITH MORE SPOTTY CLOUD COVER FARTHER SOUTH. DEWPOINTS RUNNING
5-10 DEGREES WARMER THAN LAST NIGHT AND WITH CLOUDS HOLDING IN A
LITTLE LONGER THAN LAST NIGHT SHOULD SEE WARMER MINIMUM
TEMPERATURES. WILL ALSO ADJUST CLOUD TRENDS ACCORDINGLY AND WITH
MINIMAL COLD ADVECTION MAY NUDGE TEMPERATURES UP.

&&
HYDRO...NO BIG UPDATES INSTORE AS RIVERS BEHAVING.
&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...RIVER FLOOD WARNING FOR WAHPETON AND FARGO.
     AREAL FLOOD WARNING FOR RICHLAND COUNTY.
     RIVER FLOOD WATCH FOR WALSH COUNTY NEAR OSLO.
MN...RIVER FLOOD WARNING FOR BRECKENRIDGE AND MOORHEAD.
     RIVER FLOOD WATCH FOR MARSHALL COUNTY NEAR OSLO.

&&

VOELKER
Hazardous weather outlook, Mar 23, 5:43 AM CST, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
643 AM CDT FRI MAR 23 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-241145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
643 AM CDT FRI MAR 23 2007

...A FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM WEDNESDAY FOR RICHLAND
COUNTY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR AREAL FLOODING FROM RECENT SNOW MELT CONTINUES
IN RICHLAND COUNTY THROUGH NEXT WEDNESDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE LATE SATURDAY NIGHT IN SOUTHEAST NORTH
DAKOTA AND ADJACENT PORTIONS OF WEST CENTRAL MINNESOTA. THE THREAT
FOR THUNDERSTORMS WILL MOVE INTO THE ENTIRE REGION BY SUNDAY
AFTERNOON. SOME STORMS MAY PRODUCE HEAVY RAIN AND SMALL
HAIL...MAINLY ALONG AND SOUTH OF INTERSTATE 94. THE THREAT FOR
THUNDERSTORMS WILL MOVE BACK INTO THE AREA NEXT WEDNESDAY.

THE WARMER TEMPERATURES THIS WEEKEND AND NEXT WEEK...COUPLED WITH
THE POTENTIAL FOR SIGNIFICANT PRECIPITATION SUNDAY AND WEDNESDAY MAY
IMPACT FLOODING POTENTIAL IN THE RED RIVER VALLEY. STAY TUNED TO
LATER FORECASTS...AND CONTINUE TO MONITOR RIVER LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE.

DK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Benson

When
March 24, 12:00 AM CST to March 31, 11:59 PM CST
Where
Benson County, Ft Totten
Cause
Heavy Rain / Snow Melt
Reported by
Emergency Manager
Coordinates
47.980, -99.000

Flood, Ramsey

When
March 24, 12:00 AM CST to March 31, 11:59 PM CST
Where
Ramsey County, (Dvl)devils Lake Mun
Cause
Heavy Rain / Snow Melt
Reported by
Emergency Manager
Coordinates
48.120, -98.920

Flood, Nelson

When
March 24, 12:00 AM CST to March 31, 11:59 PM CST
Where
Nelson County, 14 mi S of Lakota
Cause
Heavy Rain / Snow Melt
Reported by
Emergency Manager
Coordinates
47.828, -98.350

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20699, 20700, 20701.